| Model Number |
4.0PCF |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but two photos were available for evaluation.Visual inspection noted a tracheostomy tube being used in a child, only 15mm connector, inflation line and pvt valve are visible.The inflation line and pvt valve are showed in the center of the picture.It was reported that the cuff was not inflating/deflating according to specifications.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, intra-operatively, the cuff was tested prior to use, cuff had a inflation/deflation issue.There was no patient harm.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and two photos were available for evaluation.V isual inspection noted the tube presents signs of use, missing the inflation line and pilot balloon and were not received, part of the inflation line was still attached to the flange and presents bonding agent.Functionally, an inflation/deflation test was performed 1.5 cc of air was applied to the cuff using a syringe needle connected to the flange connector and the cuff was inflated, no deflation nor leaks were observed during the test, the failure mode damaged components was confirmed.It was reported that the cuff had a inflation/deflation issue.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not use larger than a 1.0 cc/ml syringe when adding air into the cuff and monitor the cuff pressures frequently.Each tube¿s cuff, pilot balloon and valve should be tested by inflation prior to tube insertion.If dysfunction is detected in any part of the inflation system, the tube should not be used.Do not overinflate the cuff.Ordinarily, cuff pressure should not exceed 25 cm of h2o.Closely monitor cuff pressure under a physician¿s guidance.Over-inflation may lead to permanent tracheal damage, rupture of the cuff with subsequent deflation, or cuff distortion that may cause airway blockage.Avoid pulling or manipulation of the cuff inflation line as this could cause cuff deflation or removal of the tube from patient.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.